Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 95, NWS North Platte, NE

June 7, 1999Boyd County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 1999, 9:34 PM CDT for Boyd County, Nebraska. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 7, 1999, 9:34 PM CDT (02:34 UTC)
Expired
Jun 7, 1999, 10:40 PM CDT
In force
66 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Boyd County, NE

What was reported inside it

TimeReportWhereRemark
Jun 7, 10:20 PM CDTHail 0.75Naper, NE
Jun 7, 10:30 PM CDTHail 1Naper, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 6:15 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 1999-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 1999-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
868 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1677 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WUUS1 KLBF 080233 RRA
SVRLBF
NEC015-080340-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
934 PM CDT MON JUN 7 1999

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 1040 PM CDT

* AT 931 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM 36 MILES NORTHEAST OF AINSWORTH OR 13 MILES WEST OF
  NAPER... MOVING NORTHEAST AT 25 MPH.

* DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR...
  NAPER                        BY 1000 PM CDT

THIS STORM HAS A HISTORY OF LARGE HAIL. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS

TLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:53 PM CDT, 8 hours 41 minutes earlier.

Area forecast discussion, Jun 7, 12:53 PM CDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1253 PM CDT MON JUN 7 1999

JUST WHEN WE THOUGHT WE COULD MAYBE TAKE A BREATHER...LOOKS TO BE
ANOTHER ROUND OF CONVECTION TONIGHT...AT LEAST IN AREAS NEAR SOUTH
DAKOTA BORDER LATE. GOING WITH THE ETA MODEL AS IT HAS BEEN HANDLING
THIS WX PATTERN WELL THIS PAST WEEK...FWC GUIDANCE HAS BEEN OUT TO
LUNCH BEYOND 36 HOURS LATELY.

WARM FRONT LOOKS TO BE PUSHED NORTH ON THE LLJ TOWARDS NORTHERN
NEB...ARRIVING IN TIME TO INTERACT WITH MCS FCST TO DVLP OVER WRN SD.
CORFIDI VECTORS PROG IT TO MOVE SOUTHEAST AND CLIP OUR NORTHERN ZONES
(VTN-ANW-ONL.)  MSTR BEING ADVECTED ON SE WINDS AT SFC AND S WINDS AT
MID LEVELS IS LOOKING MORE THAN SUFFICIENT. WE MAY LACK THE DYNAMIC
FORCING...BUT THERMO SUPPORT IS THERE. ISENTROPIC LIFT LOOKING REALLY
GOOD ALONG THE DRYLINE BY 06Z TUE.

TUESDAY/NIGHT...BETTER UPPER LEVEL SUPPORT IN OUR AREA FOR CONTINUED ATM
DESTABILIZATION. ANOTHER POSSIBLE DRYLINE INTERACTION LATE IN THE
AFTERNOON OR EVENING ACROSS WESTERN NEB. WEAK OUTFLOW BNDY FROM MONDAY
NIGHTS MCS MAY INTERACT WITH DRYLINE SPAWNING CONVECTIVE OUTBREAK.
BEGINNING TO SOUND LIKE A BROKEN RECORD HERE.

WED...
SW FLOW CONTINUES ALOFT BRINGING IN MOISTR AT 500MB. LEE SIDE
TROF...DRY LINE AGAIN AT 850. WILL PUT IN SOME POPS FOR WED LATE AFT.

EXTENDED THU/FRI/SAT...
LOOKS RATHER CLOUDY AND ACTIVE THROUGH THE PERIOD. COLD POOL AND
TROFFINESS LINGERS ACROSS OUR AREA. NOGAPS IS A LITTLE DIFFERENT FOR
SATURDAY...NOT CUTTING OFF LOW BUT PUTTING IT INTO THE NORTHERN STREAM.
UKMET VERY DIFFERENT FROM MRF BY SAT.  TENDING TOWARDS MRF SOLN ALTHO
IT LOOKS SLIGHTLY TOO COOL THURSDAY DESPITE CLOUDINESS. IF THE LONG
RANGE FORECAST HOLDS...WILL LOOK FORWARD TO HOT WEATHER ABOUT THIS TIME
NEXT WEEK.

.LBF...NONE

SLM

In the hours before

Local storm report, Jun 7, 9:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
924 PM CDT MON JUN 7 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 PM    10 NE SPRINGVIEW          NE   0.88 INCH HAIL
06/07/99   KEYA PAHA

0915 PM    10 ENE SPRINGVIEW         NE   1.00 INCH HAIL
06/07/99   KEYA PAHA

FWM
Local storm report, Jun 7, 9:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
924 PM CDT MON JUN 7 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 PM    10 NE SPRINGVIEW          NE   0.88 INCH HAIL
06/07/99   KEYA PAHA

0915 PM    10 ENE SPRINGVIEW         NE   1.00 INCH HAIL
06/07/99   KEYA PAHA

FWM

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:05 PM CDTSevere Thunderstorm WarningLBFRock65 min
Jun 7, 9:01 PM CDTSevere Thunderstorm WarningLBFKeya Paha59 min
Jun 7, 10:00 PM CDTSevere Thunderstorm WarningLBFKeya Paha45 min
Jun 8, 5:01 PM CDTSevere Thunderstorm WarningLBFArthur64 min
Jun 8, 6:00 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan65 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.